MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ILESTO 7 HF-T DF-1; CRT-D

BIOTRONIK SE & CO. KG ILESTO 7 HF-T DF-1; CRT-D
Model Number 383547
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device was changed out due to eri on (b)(6) 2021.Based on the analysis report we will report this to fda.
 
Additional Manufacturer Narrative
Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this icd were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.The icd interrogation revealed the eos battery status, detected after explantation of the device on (b)(6), 2021.The device was implanted for approximately 70 months.An amount of 29 charging cycles was documented.The memory content of the icd was inspected, revealing a normal current consumption of this device.However, the amount of charge taken from the battery was verified and the battery condition was not as expected.Therefore, the icd was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.In a next step, the electronic module was attached to an external power supply and the eos status was removed with a technical programmer to check the functionality of the electronic module.The measured current consumption was normal and as expected.There was no indication of a malfunction, particularly all therapy functions were available and worked as expected.Therefore, the battery was disconnected from the electronic module and sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.The voltage measurement confirmed the battery depletion and the microcalorimetry analysis showed an elevated heat dissipation.At a next step, the battery was opened for destructive analysis and the inner assembly was inspected.The inspection of the inner assembly identified a short circuit within the battery, which led to the elevated internal self-depletion and, as a result, to the clinical observation.In conclusion, the device was implanted for about 70 months.The therapeutic functionality of the device was tested with an attached external power supply and proved to be fully functional.Further investigations revealed an increased internal self-depletion within the battery that contributed to the clinical observation.

Brand Name
ILESTO 7 HF-T DF-1
Common Device Name
CRT-D
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
DE  12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key14430925
Report Number1028232-2022-02518
Device Sequence Number6551910
Product Code NIK
UDI-Device Identifier04035479125035
UDI-Public04035479125035
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2016
Device Model Number383547
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR
Patient SexFemale